MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISA
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral position where the mr (mitral regurgitation) was reduced after the first implant.The mr was further reduced after the second p10 but with a gradient of 7-8mmhg.It was bailed out to try an ace and the team got an mr of moderate/severe with a gradient of 7.Hence, the ace was deployed.The procedure was complicated with more than severe mr that spanned the entire valve.Plan was to use a pascal at a2p2 medial position and reassess for the possibility of a second device.The pascal was inserted and was successful in bringing the mr down to moderate and no medial jet and a gradient of 3.Both the physicians decided to proceed with a second device.Due to the extent of the defect, the device chosen by the ic was another pascal.After multiple failed attempts to capture the leaflets, the device was bailed out.The physicians decided to proceed at this time with an ace.This device was placed lateral to the first device.The mr was reduced to mild-moderate as per the ec.The gradient was 7mmhg.Both physicians decided to leave the device in place despite the high gradient and the insignificant reduction in mr.For both devices all modalities were utilized to confirm adequate leaflet capture, orientation and tissue bridge.The cs was then notified by the ec on 07/11/2024 that the patient had developed shortness of breath and echo showed severe mr.The patient was being consulted for surgery.Additional information received on 07/13/2024 stated that there was a post-procedure slda (single leaflet device attachment).There were no device issues during or post implantation.There were anatomical/procedural complications (imaging/anatomy).The patient had very difficult anatomy with a valve that was very difficult to image.The patient will undergo a surgical mitral valve replacement.Grade of mitral regurgitation before the procedure was severe, immediately after the index procedure was moderate, and mr grade after the slda happened was severe again.
 
Additional Manufacturer Narrative
The complaint for implant dislodged from a single leaflet, single leaflet device attachment (slda) was confirmed with empirical evidence based on the event description reported by an edwards clinical specialist.Based on the event description, it is believed that patient factors, (the high gradient present in the case may), may have been a factor which led to the slda occurrence only a day after the event, however, there is not enough conclusive evidence to determine the root cause.Based on extensive complaint investigations, the root cause for slda events are most likely due to patient factors, procedural factors, imaging factors, or a combination of these factors and are not attributed to device malfunctions or manufacturing nonconformances.The pascal and pascal precision ifu and training materials provide adequate instructions on device implant, leaflet capture, and optimization prior to release.These events will continue to be monitored and complaints trending and control limits are managed and assessed.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2 and h11.The complaint for implant dislodged from a single leaflet, single leaflet device attachment (slda) was confirmed with empirical evidence based on the event description reported by an edwards clinical specialist.Based on the event description, it is believed that patient factors and procedural factors, (the high gradient present in the case from the patient valve anatomy, and difficult imaging of the valve area), may have been factors which led to the slda occurrence only a day after the event.However, there is not enough conclusive evidence to determine the root cause.Based on extensive complaint investigations, the root cause for slda events are most likely due to patient factors, procedural factors, imaging factors, or a combination of these factors and are not attributed to device malfunctions or manufacturing nonconformances.The pascal and pascal precision ifu and training materials provide adequate instructions on device implant, leaflet capture, and optimization prior to release.These events will continue to be monitored and complaints trending and control limits are managed and assessed.
 
Additional Manufacturer Narrative
The complaint for implant dislodged from a single leaflet, single leaflet device attachment (slda) was confirmed with empirical evidence based on the event description reported by an edwards clinical specialist.Potential causes for these events are typically patient or procedural related, (poor leaflet grasping, poor imaging during the procedure, or other underling health conditions) and can be factors which lead to a slda occurrence only a day after the event.However, there is not enough conclusive evidence to determine the root cause for this case.Based on extensive complaint investigations, the root cause for slda events are most likely due to patient factors, procedural factors, imaging factors, or a combination of these factors and are not attributed to device malfunctions or manufacturing nonconformances.The pascal and pascal precision ifu and training materials provide adequate instructions on device implant, leaflet capture, and optimization prior to release.These events will continue to be monitored and complaints trending and control limits are managed and assessed.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key19895520
Report Number2015691-2024-05852
Device Sequence Number6483487
Product Code NKM
UDI-Device Identifier00690103216943
UDI-Public(01)00690103216943(17)2501212111676361
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2025
Device Model Number20000ISA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/16/2024
09/24/2024
10/16/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date08/20/2024
09/24/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown